MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561242
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii-20mm round stiff snare was used in the rectum during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the esu did not activate.The procedure was completed with another captivator snare.A follow up procedure was scheduled due to the polypectomy being completed by piecemeal resection versus removal from hot snare.It was reported that the return visit most likely will be for a flexible sigmoidoscopy for surveillance of the polypectomy site in the rectum.
 
Additional Manufacturer Narrative
Block h6: problem code a050702 the reportable event of snare loop cutting problems.Impact code f2202 captures the reportable event of additional endoscopic procedure.Block h10: investigation results a captivator ii-20mm round stiff snare was received for analysis.Visual and microscope inspection of the returned device revealed that the 2 in 1 active cord connector did not have any visual problems.The working length (catheter) was kinked approximately at 52cm and 54cm from distal section of the handle, and also was bent at the distal section.The thumb ring at the main handle and the finger ring were damaged (deformed).Also, the snare loop was bent.Functional inspection was performed and device was manually actuated and the loop was able to extend and retract.Electrical test was performed and the device was found within manufacturing specifications.No other problems were noted.Visual assessment of the device noted that the working length (catheter) was kinked/bent in some locations including the distal section, the distal section of the working length (tip section) was damaged (deformed), the thumb ring at the main handle and the finger ring were damaged (deformed), and the loop was bent.These problems occurred during the procedure and it was most likely that handling and manipulation of the device during its use could have affected the device performance and its integrity.Interaction with the scope during device advancement can lead to kinking/bending of the device.Even though the electrical test and functional inspection were found within specifications, difficulty to cut cutting the tissue can cause the loop to bend.This condition can cause the tissue caught in the loop and force applied to cut the tissue can damage the tip of the working length and the thumb ring/finger ring.Settings of the generator and the condition of the active cord connected to the device and generator can cause problems to deliver energy and consequently difficulties in dissecting the tissue causing the observed damages on the device.The observed problems have been assigned the cause code of "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on the event.The reported complaint of loop failure to cut could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The reported event of "device failure to deliver energy" was not confirmed since the device passed the electrical test upon return.After analysis it was determined that the 2 in 1 active cord connector did not have any visual problems, the device passed electrical testing and during functional inspection it worked as intended; the unit returned did not show evidence of either the alleged problems or any defect which could have contributed to the event, therefore, it was concluded that the investigation conclusion code for the complaint is "no problem detected" since the reported event cannot be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12669005
Report Number3005099803-2021-05447
Device Sequence Number17183897
Product Code FDI
UDI-Device Identifier08714729861362
UDI-Public08714729861362
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Model NumberM00561242
Device Catalogue Number50296
Device Lot Number0026925019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale
Patient Weight75 KG